MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS MULTI LINE WITH FILTER; FILTER, INFUSION LINE

SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS MULTI LINE WITH FILTER; FILTER, INFUSION LINE
Model Number MX448HFB
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient was connected to 1l bolus of normal saline in hallway bed across from nurse's station.While infusing, defective iv tubing broke in half about 5 inches from hub connection to the patient.Fluid leaked out onto floor and blood into tubing still connected to patient.Break was noticed immediately and tubing was disconnected.Fluids cleaned up and properly and disposed of.No harm to patient, iv catheter undamaged and remained intact.
 
Additional Manufacturer Narrative
Device lot number, manufacture, and expiration dates are unknown, no product information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Additional Manufacturer Narrative
Other, other text: h3.Device evaluated by manufacturer and h6.Event problem and evaluation codes: updated.The complaint could not be confirmed as no sample was provided by the customer.With no product returned in this case, the causal factor of the reported issue cannot be established.A device history record (dhr) review could not be performed as the lot number of the device is unknown.If the product is returned the investigation will be reopened.

Brand Name
MEDEX EXTENSION SETS MULTI LINE WITH FILTER
Common Device Name
FILTER, INFUSION LINE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
6250 shier rings road
dublin OH 43016
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16186544
Report Number3012307300-2023-00520
Device Sequence Number2633564
Product Code FPB
UDI-Device Identifier10351688507457
UDI-Public10351688507457
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K860803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMX448HFB
Device Catalogue NumberMX448HFB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown